PEP & side effects
Apr 22, 2008
I have been taking Duovir-N (Lamivudine + Zidovudine _ Nevirapine) as PEP treatment for a risk contact I had 1& half week back. I take 2 tablets daily.
From about the 3rd day of medication I feel strains in my neck and also feel slightly disoriented....I also feel coolish tingling feeling on my cheeks, jaws and back. There are also muscle aches though bearable.
I do not have diarrhea or any fever at this point in time. My appetite also has stayed healthy. Though I have a general feeling of malaise and weakeness...
I understand that Nevirapine is a non-reccommended drug and when I checked with the doc, the doc insisted that I continue the combo for the rest of the PEP period. Please suggest.
Would really appreciate a prompt response. Thanks much in advance.
Yours truly - Worried man
Response from Dr. Wohl
I share your concern. Nevirapine has been associated with bad things when used by people without HIV infection. If your risk was minimal, you may not need to put yourself through this. If it was more substantial, I would consider something other than nevirapine, even lamivudine and zidovudine alone would be preferable.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Burning Penis A Symptom Of HIV?
- Is Sinus Infection An Acute Symptom Of HIV?
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
- After Being Exposed To Hpv How Long Does It Take For Signs Of Cervical Cancer To Appear
- Can You Get Hep B With A Condom?
- Genital Wart Treatment And Healing Time
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.